MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980S1ENDICU
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the service engineer (se) evaluated the device and found no hardware related errors in memory.The software level was at the current version.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during use on a post cardiac surgical patient, this 980 ventilator spontaneous shut off without warning.After about one minute the ventilator rebooted itself.The patient was removed from the ventilator and placed on an alternate ventilator with no harm reported.
 
Additional Manufacturer Narrative
Evaluation code result and conclusion.H3 device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that during use on a patient, this pb980 ventilator spontaneous shut off without warning.After about one minute the ventilator rebooted itself.The service personnel (sp) inspected the unit and found no hardware related errors in memory.As per the request, this ventilator was returned to medtronic for further investigation and customer was provided with a replacement unit.One pb980 ventilator was returned to medtronic for further analysis.The gui (graphic user interface) cable of the returned unit was found to have one broken captive screw and it remained attached to the main backplane.This likely could have caused gui to go blank and reboot.However, the unit was assembled and powered into service mode.Analysis found the gui display went blank and a high pitch alarm was observed.The unit was sent to r & d for further analysis.The further analysis found an incorrectly installed and damaged capacitor (c103) on the pneumatic interface (pi) printed circuit board assembly (pcba).An internal investigation was opened to address this issue.The cause of the event was isolated to an incorrectly installed capacitor (c103) on the pneumatic interface (pi) printed circuit board assembly (pcba).A review of the device history record / product history record identified that the assembly/device had no failures which are relevant to the failure reported by the field.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality s pecifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: h2, h7, h9 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: h2, h7, h9; correction h9 during a regular internal review of complaints, it was identified that some medwatch reports associated with an fca were submitted without a correction/removal number in field h9 of 3500a form.Medtronic have initiated capa pr 576617 to address this gap.As part of correction activities, this supplemental medwatch is being submitted to correct this issue and provide the appropriate correction/removal number in field h9.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
kelly adams
15 hampshire street
carlsbad, CA 92008
7606035046
MDR Report Key11596009
Report Number8020893-2021-00047
Device Sequence Number11640486
Product Code CBK
UDI-Device Identifier10884521171114
UDI-Public10884521171114
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980S1ENDICU
Device Catalogue Number980S1ENDICU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer10/07/2021
10/07/2021
10/07/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date10/07/2021
02/12/2023
02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
8020893-10292021-01-C
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight83 KG